Alert archive / Iowa / Winter Weather Advisories in 2021
Winter Weather Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this winter weather advisory at Jan 25, 2021, 3:21 AM CST for 4 counties in Iowa; Grant County, Wisconsin. It took effect at Jan 25, 2021, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2021, 3:21 AM CST (09:21 UTC)
- In effect from
- Jan 25, 2021, 6:00 PM CST
- Expired
- Jan 26, 2021, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Grant County, WI
The radar
The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045 WWUS43 KARX 250921 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 321 AM CST Mon Jan 25 2021 ...Snow and Slippery Travel This Evening Into Tuesday Morning... .Accumulating snow will lift northward into portions of northeast Iowa and southwest Wisconsin early this evening. The snow will continue overnight before tapering off from west to east Tuesday morning. While the heaviest accumulations are expected just south of the area, drier air entrenched over Minnesota and northern Wisconsin will likely limit how far north the accumulating snow can extend. Therefore a sharp cutoff in snow accumulations is expected from south to north across northeast Iowa and southwest Wisconsin. Any change in storm track would also impact snow totals. Continue to monitor the latest forecast for updates today, as snow amounts may still be further refined as these details become clearer. Travel will become difficult to hazardous this evening as roads become snow-covered and slippery. Increasing northeast winds tonight may lead to areas of blowing and drifting snow that could lead to significantly reduced visibility at times. IAZ029-030-WIZ061-252100- /O.NEW.KARX.WW.Y.0004.210126T0000Z-210126T1800Z/ Fayette-Clayton-Grant- Including the cities of Oelwein, Elkader, and Platteville 321 AM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...In Wisconsin, Grant County. In Iowa, Fayette and Clayton Counties. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening and morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ018-019-252100- /O.NEW.KARX.WW.Y.0004.210126T0000Z-210126T1200Z/ Floyd-Chickasaw- Including the cities of Charles City and New Hampton 321 AM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Floyd and Chickasaw Counties. * WHEN...From 6 PM this evening to 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Kurz
9 follow-up statements
442 WWUS43 KARX 251510 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 910 AM CST Mon Jan 25 2021 ...Snow Will Bring Travel Impacts Tonight... .Snow is still on track to move into parts of northeast Iowa and southwest Wisconsin by this evening and likely continue through the night. Several inches of accumulation are expected, especially the further south you go. The north edge of this storm system could produce a tight gradient in expected snowfall. If you have travel plans later today in eastern Iowa or southern Wisconsin, check ahead and allow extra travel time. IAZ029-030-WIZ061-252315- /O.CON.KARX.WW.Y.0004.210126T0000Z-210126T1800Z/ Fayette-Clayton-Grant- Including the cities of Oelwein, Elkader, and Platteville 910 AM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...In Wisconsin, Grant County. In Iowa, Fayette and Clayton Counties. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for can be found at 511IA.ORG or 511WI.GOV. && $$ IAZ018-019-252315- /O.CON.KARX.WW.Y.0004.210126T0000Z-210126T1200Z/ Floyd-Chickasaw- Including the cities of Charles City and New Hampton 910 AM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Floyd and Chickasaw Counties. * WHEN...From 6 PM this evening to 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Iowa can be found at 511IA.ORG. && $$ Shea
837 WWUS43 KARX 251955 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 155 PM CST Mon Jan 25 2021 ...Snow Will Cause Travel Impacts Tonight... .Snow will spread into the area from the south going into the evening. Roads could turn snow covered quickly by mid evening so plan your travel accordingly. By Tuesday morning, several inches of snow is expected although far less totals will be seen the further north you go. If you have travel plans tonight in eastern Iowa or southern Wisconsin, check ahead and allow extra travel time. IAZ018-019-260400- /O.EXT.KARX.WW.Y.0004.210126T0000Z-210126T1800Z/ Floyd-Chickasaw- Including the cities of Charles City and New Hampton 155 PM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Floyd and Chickasaw Counties. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be found at 511ia.org. && $$ IAZ029-030-WIZ061-260400- /O.CON.KARX.WW.Y.0004.210126T0000Z-210126T1800Z/ Fayette-Clayton-Grant- Including the cities of Oelwein, Elkader, and Platteville 155 PM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...In Wisconsin, Grant County. In Iowa, Fayette and Clayton Counties. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling...especially tonight. Snow will be heaviest the further south you go. The latest road conditions can be found at 511ia.org for Iowa and 511wi.gov for Wisconsin. && $$ Shea
250 WWUS43 KARX 252353 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 553 PM CST Mon Jan 25 2021 ...Snow Will Cause Travel Impacts Tonight... .Snow is working across Iowa and beginning to spread into parts of northeast Iowa and southern Wisconsin. Roads will become snow covered this evening so plan your travel accordingly. By Tuesday morning, several inches of snow is expected although far less totals will be seen the farther north you go. If you have travel plans tonight in eastern Iowa or southern Wisconsin, check ahead and allow extra travel time. IAZ029-030-WIZ061-260800- /O.CON.KARX.WW.Y.0004.210126T0000Z-210126T1800Z/ Fayette-Clayton-Grant- Including the cities of Oelwein, Elkader, and Platteville 553 PM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...In Wisconsin, Grant County. In Iowa, Fayette and Clayton Counties. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling...especially tonight. Snow will be heaviest the further south you go. The latest road conditions can be found at 511ia.org for Iowa and 511wi.gov for Wisconsin. && $$ IAZ018-019-260800- /O.CON.KARX.WW.Y.0004.210126T0000Z-210126T1800Z/ Floyd-Chickasaw- Including the cities of Charles City and New Hampton 553 PM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Floyd and Chickasaw Counties. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be found at 511ia.org. && $$ Zapotocny
424 WWUS43 KARX 260353 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 953 PM CST Mon Jan 25 2021 ...Snow Will Cause Travel Impacts Into Tuesday Morning... .Snow continues to spread into parts of northeast Iowa and southern Wisconsin. Roads will become snow covered and slippery. By Tuesday morning, several inches of snow is expected although far less totals will be seen the farther north you go. If you have travel plans overnight and Tuesday morning in eastern Iowa or southern Wisconsin, check ahead and allow extra travel time. IAZ029-030-WIZ061-261200- /O.CON.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Fayette-Clayton-Grant- Including the cities of Oelwein, Elkader, and Platteville 953 PM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 6 inches. * WHERE...In Wisconsin, Grant County. In Iowa, Fayette and Clayton Counties. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling...especially tonight. Snow will be heaviest the further south you go. The latest road conditions can be found at 511ia.org for Iowa and 511wi.gov for Wisconsin. && $$ IAZ018-019-261200- /O.CON.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Floyd-Chickasaw- Including the cities of Charles City and New Hampton 953 PM CST Mon Jan 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Floyd and Chickasaw Counties. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be found at 511ia.org. && $$ Zapotocny
772 WWUS43 KARX 260735 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 135 AM CST Tue Jan 26 2021 ...Snowy, Slippery Travel This Morning... .Snow continues to fall steadily near and south of the Minnesota/Iowa border eastward into southern Wisconsin early this morning. Roads have become snow covered and slippery and visibility has dropped to 1 mile or less at times, making for difficult travel. Blowing snow is possible with northeast winds gusting 20-25 mph. Expect another 1 to 3 inches of accumulation through this morning before snow tapers off towards midday. If you have travel plans this morning in eastern Iowa or southern Wisconsin, check road conditions before leaving and allow plenty of extra travel time. IAZ029-030-WIZ061-261600- /O.CON.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Fayette-Clayton-Grant- Including the cities of Oelwein, Elkader, and Platteville 135 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...In Wisconsin, Grant County. In Iowa, Clayton and Fayette Counties. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ018-019-261600- /O.CON.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Floyd-Chickasaw- Including the cities of Charles City and New Hampton 135 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Chickasaw and Floyd Counties. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Kurz
424 WWUS43 KARX 260759 CCA WSWARX URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service La Crosse WI 159 AM CST Tue Jan 26 2021 ...Snowy, Slippery Travel This Morning... .Snow continues to fall steadily near and south of the Minnesota/Iowa border eastward into southern Wisconsin early this morning. Roads have become snow covered and slippery and visibility has dropped to 1 mile or less at times, making for difficult travel. Blowing snow is possible with northeast winds gusting 20-25 mph. Expect another 1 to locally 4 inches of accumulation through this morning before snow tapers off towards midday. If you have travel plans this morning in eastern Iowa or southern Wisconsin, check road conditions before leaving and allow plenty of extra travel time. IAZ029-030-WIZ061-261600- /O.COR.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Fayette-Clayton-Grant- Including the cities of Oelwein, Elkader, and Platteville 159 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow. Additional snow accumulations of 1 to locally 4 inches. * WHERE...In Wisconsin, Grant County. In Iowa, Clayton and Fayette Counties. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ018-019-261600- /O.CON.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Floyd-Chickasaw- Including the cities of Charles City and New Hampton 159 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Chickasaw and Floyd Counties. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Kurz
657 WWUS43 KARX 261141 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 541 AM CST Tue Jan 26 2021 ...Slippery Travel Continues This Morning... .Although diminishing in intensity, snow continues to fall across portions of northeast Iowa and far southwest Wisconsin this morning. The snow will gradually taper off from west to east through late morning. Additional accumulations of up to 2 inches are possible, highest across southern Fayette, Clayton, and Grant counties. Blowing and drifting snow will also continue this morning as northeast winds gust 20-25 mph. Area webcams and plowcams show most roads across northeast Iowa and far southwest Wisconsin are partially to completely snow covered and slippery. Check road conditions before venturing out this morning, allow extra travel time, and slow down. IAZ029-030-WIZ061-261800- /O.CON.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Fayette-Clayton-Grant- Including the cities of Oelwein, Elkader, and Platteville 541 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow. Additional accumulations of up to two inches. * WHERE...In Wisconsin, Grant County. In Iowa, Clayton and Fayette Counties. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ018-019-261800- /O.CON.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Floyd-Chickasaw- Including the cities of Charles City and New Hampton 541 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow. Additional accumulations of up to one inch. * WHERE...Chickasaw and Floyd Counties. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Kurz
887 WWUS43 KARX 261334 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 734 AM CST Tue Jan 26 2021 ...Slippery Travel Continues This Morning... .Snowfall reports this morning have ranged from only a few tenths to as much as 5 inches in parts of northeast Iowa and southwest Wisconsin. In addition, the snow is light enough to drift with winds up to 25 mph at times. This has all led to slippery roads mainly along and south of Interstate 90. While the snow will continue to taper off this morning, use caution if you are traveling. Expect less than ideal driving conditions, use caution near curves, and around other drivers during your commute. IAZ029-030-WIZ061-261800- /O.CON.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Fayette-Clayton-Grant- Including the cities of Oelwein, Elkader, and Platteville 734 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow. Additional accumulations of up to a half inch. * WHERE...In Wisconsin, Grant County. In Iowa, Clayton and Fayette Counties. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be found at 511ia.org and 511wi.gov. && $$ IAZ018-019-261800- /O.CON.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Floyd-Chickasaw- Including the cities of Charles City and New Hampton 734 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow. Additional accumulations of up to a tenth of an inch. * WHERE...Chickasaw and Floyd Counties. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Accumulations are nearly finished in this area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state can be found at 511ia.org. && $$ Shea
125 WWUS43 KARX 261759 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 1159 AM CST Tue Jan 26 2021 ...Snow Continues to Taper Off... .While some light snow continues mainly in southwest Wisconsin, conditions are improving quickly. The advisory will expire at 12 Noon but continue to travel safely until roads improve this afternoon. IAZ029-030-WIZ061-261900- /O.EXP.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Fayette-Clayton-Grant- Including the cities of Oelwein, Elkader, and Platteville 1159 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY... Snow continues to taper off will little additional accumulation expected. $$ IAZ018-019-261900- /O.EXP.KARX.WW.Y.0004.000000T0000Z-210126T1800Z/ Floyd-Chickasaw- Including the cities of Charles City and New Hampton 1159 AM CST Tue Jan 26 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY... Snow has ended but continue to use caution if you have travel plans in Iowa today. $$ Shea
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter weather advisory went out at Jan 24, 11:34 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jan 24, 11:34 PM CST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1134 PM CST Sun Jan 24 2021 .UPDATE... Issued at 902 PM CST Sun Jan 24 2021 Have been making some short term tweaks related to the fog that has developed over a few of our counties and temperatures where there is an 18 degree difference across a county. There are some mid clouds advancing, however these could just clip the area. The storm for later Mon/Tues is still on track. The trend on some of the models including the latest NAM is to shift the accumulating snow northward. Data is still coming in, but with the accumulating snow for our southern counties, it appears to be at the advisory level. In coord with DMX...at this time did not plan on making headline changes. && .SHORT TERM...(This evening through Tuesday) Issued at 256 PM CST Sun Jan 24 2021 The main focus early this week will be the winter storm that could brush southern parts of the region late Monday into Tuesday. Surface ridging will continue to build southeast across the area into tonight. Light winds and a fresh layer of snow should set the stage for a chilly night, even though low-level thermal profiles aren't particularly cold for this time of year. Expect low temps to be in the single digits for much of the area, but wouldn't be surprised to see some subzero temps over the areas that received more snowfall last night. Highs on Monday will be mainly in the 20s. Our system to watch shows up nicely this afternoon on water vapor imagery over the Desert Southwest. This trough is forecast to lift into the central plains on Monday before getting sheared out across the Ohio Valley. A surface low is expected to track from Oklahoma northeastward, weakening across the Ohio Valley. Strong synoptic lift and warm/moist advection will occur in advance of the upper trough. With the strong Canadian high sitting to the north, a very sharp gradient in snowfall is likely on the northern edge of the system, with far southwest WI and northeast IA likely to be near the edge, making for a very tricky forecast. That said, model guidance remains at odds with where the northern edge of the snow band sets up. The 24.12Z GFS/Canadian/ECMWF both bring some snow all the way north towards I-90 while the HREF keeps the bulk of the snowfall accumulations south of the area, just brushing parts of Grant County. Mean NBM snow totals are in the 1 to 3 inch range across far southern areas. Probabilistic guidance based off the WPC superensemble unfortunately continues to show quite a bit of spread with the 25th percentile for 24-hr snowfall under 1 inch over far southwest WI/northeast IA and the 75th percentile around 6 inches. As a result, confidence remains low overall for potential amounts across southern areas. As a result, will not issue any headlines yet. In addition to any snow, gusty NE winds will set up within an area of strengthening pressure gradient between the low passing to the south and the expansive ridge to the north, so some blowing/drifting could accompany any snowfall that does occur in open areas. .LONG TERM...(Tuesday Night through Sunday) Issued at 256 PM CST Sun Jan 24 2021 Another upper level trough will pass across the Lower to Mid-MS Valley on Wednesday. The brunt of the forcing/lift with this wave is expected to pass south, but southern parts of the region could be skirted by some light snow, with minimal accumulation expected. For the latter half of the work week mid/upper level ridging will build across the Midwest. Southerly flow will gradually develop as the surface ridge slides east. NAEFS/GEFS/EPS guidance all indicate above average temps by late week with highs climbing back into the 30s for some areas. There is already an increasing signal hinted at in the ensemble guidance and global models later Saturday/Sunday for an upper trough to eject out of the Rockies in southwest flow aloft, with plenty of moisture to work with. Obviously, lots can change in the next several days, but beyond mid-week, this likely would be the next period to watch for in terms of impactful weather. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1128 PM CST Sun Jan 24 2021 Patchy fog, some dense was reported at KRST, however the dense fog seemed quite localized around Dodge and Olmsted counties. By 05Z, the fog had improved and KRST was back at 3sm miles. Patchy high clouds will try to mitigate the fog and will continue to mention some fog restrictions until the winds aloft begin to pick up further. Look for increasing high clouds this morning with mid clouds this afternoon. Northeast winds increase at KRST 10 to 15kts with stronger gusts after 15Z. The storm system is edging farther north for Monday night into Tuesday. Patchy MVFR ceilings may develop after 02Z, but for now will leave them VFR. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && UPDATE...Zapotocny SHORT TERM...JM LONG TERM...JM AVIATION...Zapotocny
Hazardous weather outlook, Jan 24, 9:00 PM CST, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 900 PM CST Sun Jan 24 2021 MNZ079-088-095-096-WIZ017-029-032>034-041>044-260300- Wabasha-Winona-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau- Jackson-La Crosse-Monroe-Juneau-Adams- 900 PM CST Sun Jan 24 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...central Wisconsin...north central Wisconsin and west central Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ009>011-018-019-029-030-WIZ053>055-061-260300- Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-Clayton- Vernon-Crawford-Richland-Grant- 900 PM CST Sun Jan 24 2021 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa and southwest Wisconsin. .DAY ONE...Tonight Patchy fog, some dense may reduce visibilities to a mile or less tonight and also create slick spots on roadways. Use caution and slow down if traveling tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Portions of northeast Iowa and southwest Wisconsin are likely to be brushed by accumulating snowfall Monday afternoon into Tuesday morning. It is not yet clear how far north the accumulating snow will extend, and there will likely be a sharp cutoff in amounts from south to north. Therefore potential snowfall totals are not yet certain. Gusty winds may also lead to some blowing snow. Continue to monitor the forecast for updates on this system. .SPOTTER INFORMATION STATEMENT... .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008-MNZ086-087-094-260300- Mitchell-Dodge-Olmsted-Mower- 900 PM CST Sun Jan 24 2021 This Hazardous Weather Outlook is for portions of north central Iowa and southeast Minnesota. .DAY ONE...Tonight Patchy fog, some dense may reduce visibilities to a mile or less tonight and also create slick spots on roadways. Use caution and slow down if traveling tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny NOFWD
In the hours before
Special weather statement, Jan 24, 9:53 PM CST, 5 hours 28 minutes before
Special Weather Statement National Weather Service La Crosse WI 953 PM CST Sun Jan 24 2021 MNZ086-087-094-WIZ054-055-250700- Dodge-Olmsted-Mower-Crawford-Richland- Including the cities of Dodge Center, Rochester, Austin, Prairie Du Chien, and Richland Center 953 PM CST Sun Jan 24 2021 ...Fog, some dense tonight... If traveling through parts of southeast Minnesota and southwest Wisconsin, be prepared for fog at times that reduce visibilities to a mile or less. Also, slippery spots may develop on untreated roads. Slow down and allow extra time to reach your destination. Zapotocny
Nearby
Winter Weather Advisories in Iowa, 2021Winter Weather Advisories in Wisconsin, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.